Alert archive / Michigan / Gale Warnings in 2018
Gale Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 6, 2018, 3:28 AM EST. It took effect at Jan 7, 2018, 1:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2018, 3:28 AM EST (08:28 UTC)
- In effect from
- Jan 7, 2018, 1:00 AM EST
- Expired
- Jan 7, 2018, 3:53 PM EST
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
256 WHUS73 KGRR 060828 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 328 AM EST Sat Jan 6 2018 LMZ846>849-061630- /O.CON.KGRR.SC.Y.0103.000000T0000Z-180106T2200Z/ /O.NEW.KGRR.GL.W.0002.180107T0600Z-180108T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 328 AM EST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect from 1 AM to 7 PM EST Sunday. * WINDS...Northwest winds of 10 to 20 knots will become west this afternoon and become southwest early tonight. The southwest winds will increase to gale force later tonight and continue through most of the day on Sunday. * WAVES...4 to 6 feet will subside to 2 to 4 feet this afternoon only to increase once again to 7 to 11 feet by late tonight and 8 to 12 feet on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844-845-061630- /O.CON.KGRR.SC.Y.0103.000000T0000Z-180106T2200Z/ /O.NEW.KGRR.SC.Y.0001.180107T0600Z-180108T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 328 AM EST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect from 1 AM to 7 PM EST Sunday. * WINDS...Northwest 5 to 15 knots this morning will back to the southwest by late in the day. The southwest winds will then increase to 30 knots later this evening and continue into Sunday afternoon. * WAVES...4 to 6 feet into mid morning subsiding to 2 to 4 feet by mid to late afternoon. Waves will once again increase to 6 to 8 feet on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ wdm
6 follow-up statements
974 WHUS73 KGRR 061631 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1131 AM EST Sat Jan 6 2018 LMZ846>849-070045- /O.CON.KGRR.SC.Y.0103.000000T0000Z-180106T2200Z/ /O.CON.KGRR.GL.W.0002.180107T0600Z-180108T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1131 AM EST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WINDS...northwest 10 to 20 knots today backing west southwest 10 to 15 knots late in the day. South southwest 10 to 20 knots tonight becoming south gales to 35 knots after midnight. * WAVES...3 to 5 feet through early afternoon subsiding to 2 to 4 feet. 2 to 3 feet this evening building to 7 to 11 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844-845-070045- /O.CON.KGRR.SC.Y.0103.000000T0000Z-180106T2200Z/ /O.CON.KGRR.SC.Y.0001.180107T0600Z-180108T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 1131 AM EST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WINDS...northeast around 10 knots today veering south late in the day. South 15 to 20 knots this evening increasing to 15 to 25 knots after midnight. * WAVES...3 to 5 feet through mid afternoon subsiding to 2 to 4 feet. 2 to 3 feet this evening building to 3 to 5 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
801 WHUS73 KGRR 062102 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 402 PM EST Sat Jan 6 2018 LMZ846-070515- /O.CAN.KGRR.SC.Y.0103.000000T0000Z-180106T2200Z/ /O.CAN.KGRR.GL.W.0002.180107T0600Z-180108T0000Z/ /O.EXA.KGRR.SC.Y.0001.180107T0600Z-180108T0000Z/ Holland to Grand Haven MI- 402 PM EST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect from 1 AM to 7 PM EST Sunday. the Gale Warning has been cancelled. * WINDS...South 10 to 15 knots tonight increasing to 15 to 25 knots after midnight. Southwest to 30 knots Sunday. * WAVES...1 to 2 feet this evening building to 6 to 9 feet after midnight, and 7 to 11 feet Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ847>849-070515- /O.CAN.KGRR.SC.Y.0103.000000T0000Z-180106T2200Z/ /O.CON.KGRR.GL.W.0002.180107T0600Z-180108T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 402 PM EST Sat Jan 6 2018 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WINDS...South 10 to 20 knots increasing to gales to 35 knots toward daybreak. Southwest gales to 35 knots Sunday decreasing to 30 knots by mid afternoon. * WAVES...1 to 3 feet this evening building to 7 to 11 feet late tonight, and 8 to 12 feet Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844-845-070515- /O.CAN.KGRR.SC.Y.0103.000000T0000Z-180106T2200Z/ /O.CON.KGRR.SC.Y.0001.180107T0600Z-180108T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 402 PM EST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WINDS...South 10 to 20 knots tonight increasing to 20 to 25 knots toward daybreak. South to 30 knots Sunday. * WAVES...1 to 3 feet this evening building to 3 to 6 feet toward daybreak. 4 to 7 feet Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
309 WHUS73 KGRR 070251 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 951 PM EST Sat Jan 6 2018 LMZ847>849-071100- /O.CON.KGRR.GL.W.0002.180107T0600Z-180108T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 951 PM EST Sat Jan 6 2018 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WINDS...South 10 to 20 knots increasing to gales to 35 knots toward daybreak. Southwest gales to 35 knots Sunday decreasing to 30 knots by mid afternoon. * WAVES...1 to 3 feet this evening building to 7 to 11 feet late tonight, and 8 to 12 feet Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>846-071100- /O.CON.KGRR.SC.Y.0001.180107T0600Z-180108T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 951 PM EST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WINDS...South 10 to 20 knots tonight increasing to 20 to 25 knots toward daybreak. South to 30 knots Sunday. * WAVES...1 to 3 feet this evening building to 3 to 6 feet toward daybreak. 4 to 7 feet Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
659 WHUS73 KGRR 070854 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 354 AM EST Sun Jan 7 2018 LMZ847>849-071700- /O.CON.KGRR.GL.W.0002.000000T0000Z-180108T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 354 AM EST Sun Jan 7 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...South gales to 35 knots becomes southwest gales to 40 knots today. Southwest winds diminishing to 15 to 25 knots tonight. * WAVES...8 to 12 feet today, subsiding to 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>846-071700- /O.CON.KGRR.SC.Y.0001.000000T0000Z-180108T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 354 AM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...South winds to 30 knots today. * WAVES...5 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
390 WHUS73 KGRR 071733 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1233 PM EST Sun Jan 7 2018 LMZ847>849-080000- /O.CON.KGRR.GL.W.0002.000000T0000Z-180108T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1233 PM EST Sun Jan 7 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...southwest gales to 35 knots decreasing to 30 knots by late afternoon and continuing tonight. * WAVES...8 to 12 feet rest of today and 6 to 9 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>846-080000- /O.CON.KGRR.SC.Y.0001.000000T0000Z-180108T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1233 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...southwest to 30 knots rest of today and tonight. * WAVES...6 to 9 feet rest of today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
635 WHUS73 KGRR 072053 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 353 PM EST Sun Jan 7 2018 LMZ847>849-080500- /O.CAN.KGRR.GL.W.0002.000000T0000Z-180108T0000Z/ /O.EXB.KGRR.SC.Y.0001.000000T0000Z-180109T1000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 353 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect until 5 AM EST Tuesday. the Gale Warning has been cancelled. * WINDS...Southwest to 30 knots tonight, becoming west Monday. * WAVES...6 to 9 feet tonight, 4 to 6 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ844>846-080500- /O.EXT.KGRR.SC.Y.0001.000000T0000Z-180109T1000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 353 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...Southwest to 30 knots tonight, becoming west 20 to 25 knots Monday. * WAVES...6 to 8 feet tonight, 4 to 6 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 6, 3:20 AM EST, 8 minutes earlier.
Area forecast discussion, Jan 6, 3:20 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
320 AM EST Sat Jan 6 2018
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 320 AM EST Sat Jan 6 2018
We will get a break in this prolonged period of cold weather this
coming week, this will start Sunday as a system tracking eastward
across central Canada pulls milder Pacific air into this area.
Meanwhile we have one more day of lake effect snow showers and
highs in the teens.
Sunday we start the transition to warmer weather for most of this
coming week. The surge of warmer air will touch off some light
snow that may mix with freezing drizzle later in the day and
continue into Sunday night. A weak cold front (with Pacific air
not arctic air) follows for Monday, trailing the Canadian storm
system. This should end the precipitation and bring our afternoon
temperatures above freezing. High pressure follows that cold
front which should result in a partly sunny day on Tuesday.
By Wednesday, another complex storm coming out of the southern
Rockies will bring a surge of much warmer air our way. That brings
a snow to rain precipitation event. Thursday should be the warmest
day of the week, with highs in the 40s. Then another arctic high
makes a run at us toward the end of the week, so that could mean
more lake effect snow and colder temperatures returning.
&&
.SHORT TERM...(Today through Monday)
Issued at 320 AM EST Sat Jan 6 2018
My plan is to hold on to the winter headlines as is and let them
die a natural death at 7 AM. This seems good to me since all of
the high resolution models (which did great on where the snow
bands were yesterday) suggest they will move off shore after
sunrise today. That will mean the snow showers will be gone from
our CWA by mid to late morning. I will also hold on to the Wind
Chill headlines as we do have some 15 below or colder wind chills
in our central and eastern CWA as I write this.
On the larger scale, our eastern trough and western ridge feature
which has held fast since before Christmas will be broken down by
that Extended East Asian Jet feature which breaks through the
western ridge early this coming week. However a new wrinkle seems
to have developed. The second much stronger Asian jet core
actually creates a large ridge in front of it when it gets past
the dateline late next week. That will result in bringing the
arctic air back to our area late new week or surely by that
weekend.
Meanwhile over the very short term, our north northwest winds from
just above the surface to over 250 mb continues till midday before
the polar jet moves overhead (around noon) and ends the entire
event by taking away the deep cold air that has sustained it for
nearly 3 days now. So, till noon we will still have deep moisture
and good low level convergence into the snow bands. The high
resolution models suggest winds near the surface will turn more
easterly after sunrise (unusual actually) and force the snow band
off shore once again, just like yesterday. By the time the band
would try to come onshore later today, the deep cold air is gone
so the bands will dissipate. Thus I will not extend the winter
weather headlines since for the most part after say, 8 to 9 am,
the snow showers will mostly be over Lake Michigan.
Tonight surface high pressure moves over Michigan. Skies would try
to clear however mid and high clouds from the next system will
prevent clear skies and that will keep low temperatures from
getting below zero over most areas tonight.
On Sunday we have two systems coming at us. One is on the southern
stream, and it tracks south of us, then there is the Canadian
system which for the most part is well north in Central Canada.
This puts in the classic bifurcation zone Sunday afternoon into
Sunday night. This means limited deep moisture which enhances or
risk for freezing drizzle instead of snow. Thus I have added
freezing drizzle to our forecast. I did not issue headlines for
that event but we may have to consider that in future forecasts.
Once that Pacific cold front comes through Monday morning, skies
may actually clear by late in the day. That will start a period of
milder but quite weather.
.LONG TERM...(Monday night through Friday)
Issued at 320 AM EST Sat Jan 6 2018
Looks like the big chill is over as high temperatures will climb
into the 30s next week. Models have had this warming signal for
several days and confidence is pretty high that we'll finally get
above freezing. December 23rd was the last day Grand Rapids saw
temps above freezing.
High pressure at the sfc and aloft will result in increasing
heights. H8 temps rise from -2c Monday night to +6c Wednesday night
and Thursday. Despite quite a bit of snow on the ground south of the
cwa, 50-55 knot h8 winds will pull warmer air north mid week and we
should be able to rise to perhaps around 40 Wednesday and Thursday.
Low pressure still over the Pacific will move east and redevelop in
the lee of the Rockies. Both the ecmwf and gfs show good upper
support to this low in the form of a strong short wave that ejects
out of the base of the high amplitude upper in pieces. We'll see
precipitation develop late Wednesday into Thursday with rain being
the dominant precipitation type. However, given the cold air in
place, especially over the northern cwa, some mixed rain and snow is
possible as is some fog. Dewpoints in the lower to mid 30s flowing
over a snow pack typically leads some fog. However, strong south
flow aloft will likely lead to breezy conditions at the sfc, so
we'll leave the fog mention out of the grids.
It wouldn't entirely surprise me to see some isolated thunder early
Thursday; elevated li/s fall to around 0c over the southern cwa,
MUCAPE is non zero, and theta-e lapse rates are negative.
The impact from this rain may be localized ponding due to snow
clogged storm drains.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1155 PM EST Fri Jan 5 2018
Scattered VFR clouds are expected east of US-131 overnight, while
snow showers will continue to affect MKG and perhaps AZO later in
the morning as winds turn more to the west. Look for MVFR cigs at
MKG in shsn before improving late in the morning as drier air
moves over the lake.
&&
.MARINE...
Issued at 320 AM EST Sat Jan 6 2018
As the surface high moves into the area by this evening winds will
continue to decrease and so we will let our current headlines
expire as forecast. However the next system on Sunday will have
strong southerly winds in front of it, so I have issues in
conjunction with the Chicago NWS office and gale warning for the
central and northern marine zones from around midnight tonight
till Sunday evening.
&&
.HYDROLOGY...
Issued at 330 PM EST Fri Jan 5 2018
The flood advisory continues for the Muskegon River near Evart, as
it is expected to remain near bankfull for the rest of tonight.
Earlier coordination with the Evart Police Department and Public
Works revealed there was no immediate threat or impacts being
reported.
The remainder of rivers remain below action stage with little
indication of ice jams, although several gauges are ice affected and
giving erratic readings.
One more very cold day is expected on Saturday before we see an
extended period of temperatures in the upper 20s to mid 30s through
the first half of next week. We may even see temperatures reach the
40s mid-week. The warmer temperatures will allow for some ice
movement, as well as some melting of the ice and snow cover.
Additional snowfall is expected near the lakeshore today and
Saturday, with most of West Michigan then likely receiving some
light snow Sunday into early Monday. There is potential for some
rain to move into the area late Wednesday and Thursday in advance of
a low pressure system. This will need to be monitored closely to see
if a combination of rain and melted snow could impact rivers or ice
break-up.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Chill Advisory until 10 AM EST this morning for MIZ040-046-
051-052-058-059-065>067-073-074.
Winter Storm Warning until 7 AM EST this morning for MIZ064-071.
Winter Weather Advisory until 7 AM EST this morning for MIZ037-
043.
LM...Small Craft Advisory until 5 PM EST this afternoon for
LMZ844>849.
Gale Warning from 1 AM to 7 PM EST Sunday for LMZ846>849.
Small Craft Advisory from 1 AM to 7 PM EST Sunday for LMZ844-845.
&&
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...04
AVIATION...04
HYDROLOGY...HLO
MARINE...WDMHazardous weather outlook, Jan 5, 4:25 PM EST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 425 PM EST Fri Jan 5 2018 MIZ037>040-043>046-050>052-056>059-064>067-071>074-060830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 425 PM EST Fri Jan 5 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Periods of heavy lake enhanced snow showers will continue through tonight near Lake Michigan. The heaviest snows can be expected west of a Holland to Paw Paw line where an additional 1 to 4 inches is expected. Interstates seeing the highest impacts will be I-196 south of Holland, and I-94 west of Paw Paw. If you are within this area be prepared for periods of heavy snow showers with near zero visibilities causing significant travel hazards. Wind chill readings will continue to be in the 15 below to 20 below range mainly east of a Cadillac to Battle Creek line. The dangerous cold could cause frostbite in as little as 30 minutes to exposed skin. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The lake effect snow showers will diminish on Saturday with less than an additional inch of accumulation near the Lake Michigan shore areas. Another period of snow is expected Sunday and Sunday night across all of Southwest Michigan. Accumulations of 1 to 2 inches of snow can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-060830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 425 PM EST Fri Jan 5 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Winds and waves will be hazardous to small water craft. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions briefly quiet down over the nearshore waters Saturday evening. Then the next system will bring dangerous winds and waves back to the area late Saturday night, continuing through at least Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm JK
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:28 AM EST | Small Craft Advisory | GRR | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.